Alert archive / Florida / Heat Advisories in 2011
Heat Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this heat advisory at Jun 15, 2011, 2:53 PM CDT for 7 counties in Florida. It took effect at Jun 16, 2011, 1:00 PM CDT. It was in force for 83 min.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 2:53 PM CDT (19:53 UTC)
- In effect from
- Jun 16, 2011, 1:00 PM CDT
- Expired
- Jun 16, 2011, 2:23 PM CDT
- In force
- 83 min
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this heat advisory went out at Jun 15, 2:36 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 15, 2:36 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT WED JUN 15 2011
...NEW ALL-TIME RECORD HIGH TEMPERATURE SET TODAY IN TALLAHASSEE...
...HEAT WAVE TO CONTINUE WITH ONLY SLIGHT MODERATION IN TEMPERATURES
EXPECTED...
.SYNOPSIS...LOOKING AT THE LONG WAVE PATTERN THIS AFTERNOON..WE SEE
A TROUGH OFF THE E COAST...A STRONG SHORT WAVE LIFTING NEWD ACROSS
THE OHIO VALLEY AND A TROUGH AMPLIFYING INTO THE NWRN STATES. AN
UPPER HIGH CENTERED OVER NRN MEXICO RIDGES WWD ALONG THE GULF COAST.
SURFACE ANALYSIS SHOWS THAT A BACK DOOR FRONT HAS PUSHED SWWD TO THE
N FL BORDER WITH GA AND IS ALSO APPROACHING SE AL. THE CU FIELD IS
FAR LESS DEVELOPED THAN EVEN YESTERDAY. HOWEVER...WE ARE FINALLY
BEGINNING TO SEE A FEW SHOWERS POP AROUND LEON CO. WE FINALLY
MANAGED TO SURPASS THAT ELUSIVE 104-DEGREE READING TODAY TO
ESTABLISH A NEW ALL-TIME RECORD TEMP FOR TLH AT 105 DEGREES. THIS
ALSO BLEW AWAY THE OLD DAILY RECORD OF 99 DEGREES SET MOST RECENTLY
LAST YEAR. ELSEWHERE...WE HAVE SEEN THE HEAT INDEX AS HIGH AS 108
DEGREES AT ECP AND BGE.
&&
.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
AS THE TROUGH OVER THE NW FURTHER AMPLIFIES INTO THE WRN STATES OVER
THE NEXT FEW DAYS...DOWNSTREAM HEIGHTS WILL UNFORTUNATELY BUILD EWD
ONCE AGAIN. THEREFORE...THERE IS NO RELIEF IN SIGHT FROM THE CURRENT
HEAT WAVE THAT HAS BEEN ONGOING NOW SINCE MEMORIAL DAY WEEKEND. WE
HAVE BEGUN TO SEE LOW TO MID LEVEL WINDS BACK AROUND TO A MORE WLY
DIRECTION. THIS TREND WILL CONTINUE INTO THU WHEN 1000-700 MB MEAN
VECTOR WINDS WILL BE OUT OF THE SW. THIS IS MORE FAVORABLE REGIME
FOR INLAND SEA BREEZE PENETRATION. THAT SHOULD SHAVE A COUPLE OF
DEGREES OFF THE EXTREME TEMPS WE HAVE BEEN SEEING OVER THE PAST
COUPLE OF DAYS. AFTER LOWS TONIGHT MAINLY IN THE MID 70S...HIGHS THU
WILL TOP OUT MAINLY IN THE UPPER 90S WITH THE HOTTEST PARTS OF THE
FL BIG BEND AND PANHANDLE REACHING 100. HIGHER DEW POINTS WILL
ADVECT IN OFF THE GULF AND HEAT INDICES WILL BE HIGH ENOUGH FOR
ANOTHER HEAT ADVISORY OVER THE LOWER APALACHICOLA RIVER AREA AND
ADJACENT COUNTIES. WE ARE NOT FORECASTING ANY LOCATION TO REACH 100
ON FRI...ALTHOUGH A FEW SPOTS WILL SEE 99. AGAIN...HARDLY ENOUGH
MODERATION TO BE CONSIDERED RELIEF.
AS FAR AS POPS ARE CONCERNED...WE DO EXPECT CONVECTION TO GET GOING
AND FOR STORMS TO BECOME STRONG TO SEVERE LATE THIS AFTERNOON AND
EVENING WITH STEEP LOW AND MID LEVEL LAPSE RATES...AND HIGH VALUES
OF CAPE IN A LOADED GUN SOUNDING. HI RES MODELS SHOW MOST OF THE
CONVECTION OVER SE AL AND SW GA AROUND 00Z AND THEN MOVING EWD
THROUGH THE LATE EVENING HOURS. ON THU...HIGHEST POPS ARE FOCUSED
ACROSS S CENTRAL GA LATE IN THE DAY WHERE THERE MAY BE SOME SEA
BREEZE FRONT COLLISIONS. ON FRI...THE LOW TO MID LEVEL SWLY WINDS
INCREASE FURTHER AND THIS SHOULD PUSH THE SEA BREEZE FURTHER INLAND
BEFORE ANY CONVECTIVE INITIATION CAN BE ACHIEVED. WE KEPT POPS OUT
OF THE COASTAL ZONES AND SHOW ONLY SLIGHT CHANCE POPS FURTHER
INLAND.
.LONG TERM...SAT THROUGH NEXT WED.
LONG RANGE GUIDANCE CONTINUES TO BE IN REASONABLE AGREEMENT THROUGH
EARLY NEXT WEEK...KEEPING LARGE SCALE RIDGING IN PLACE OVER THE DEEP
SOUTH. UNFORTUNATELY...THIS MEANS THE WARMER THAN NORMAL AND DRIER
THAN NORMAL WEATHER WILL CONTINUE. HIGH TEMPERATURES ARE EXPECTED TO
REACH THE UPPER 90S TO NEAR 100 DEGREES EACH AFTERNOON. GUIDANCE IS
HINTING AS SOME LOWER HEIGHTS ALONG THE FLORIDA EAST COAST BY NEXT
WEEK WHICH COULD HELP SUPPORT SOME SLIGHTLY HIGHER POPS OVER THE
EASTERN ZONES. HOWEVER...WITH THE REGION ON THE WEST...AND
DRIER...SIDE OF THIS FEATURE...EXPECT POPS TO REMAIN BELOW CLIMO.
&&
.MARINE...TONIGHT THROUGH MON.
W WINDS TONIGHT WILL GIVE WAY TO A PERIOD OF SW WINDS ON THU THAT
WILL CONTINUE INTO THE WEEKEND. SPEEDS WILL REMAIN BELOW CAUTION
LEVELS AND SEAS WILL BE 3 FT OR LESS THROUGH THE PERIOD.
&&
.AVIATION...THROUGH 18Z THU.
SHRA/TSRA DEVELOPMENT IS STARTING ACROSS THE REGION BUT IS REMAINING
ISOLATED FOR NOW. AS THE SEA BREEZE MOVES INLAND...EXPECT TO SEE A
LITTLE MORE COVERAGE. HAVE INCLUDED CB GROUPS AT MOST
TERMINALS...WITH A TEMPO AT DHN FOR TSRA. THEREAFTER...EXPECT
ANOTHER ROUND OF MVFR VSBYS AT ALL SITES WITH OCNL IFR CONDITIONS AT
VLD. EXPECT ANY RESTRICTIONS TO END AFTER 13Z WITH A SCT CUMULUS
FIELD DEVELOPING BY LATE MORNING ACROSS THE REGION.
&&
.FIRE WEATHER...THE RIDGE OF HIGH PRESSURE RESPONSIBLE FOR THE
EXTREME HEAT OVER THE PAST FEW DAYS WILL GRADUALLY WEAKEN ON
THURSDAY AND FRIDAY RESULTING IN A SLIGHT INCREASE IN RAIN CHANCES.
THIS WEAKENING RIDGE WILL ALSO RESULT IN SLIGHTLY COOLER AFTERNOON
TEMPERATURES AND WILL KEEP RELATIVE HUMIDITY VALUES JUST ABOVE
CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 100 74 98 72 / 30 40 20 20 10
PANAMA CITY 77 94 76 92 75 / 20 20 0 20 0
DOTHAN 75 98 74 97 72 / 40 30 30 20 10
ALBANY 74 99 74 99 72 / 30 30 30 20 20
VALDOSTA 73 100 73 99 71 / 30 40 40 20 20
CROSS CITY 73 97 72 96 71 / 30 30 20 20 0
APALACHICOLA 78 92 76 90 75 / 10 20 0 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...COASTAL BAY...
COASTAL FRANKLIN...COASTAL GULF...COASTAL WAKULLA...
HOLMES...INLAND BAY...INLAND FRANKLIN...INLAND GULF...INLAND
WAKULLA...INLAND WALTON...JACKSON...LIBERTY...SOUTH WALTON...
WASHINGTON.
HEAT ADVISORY THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
CALHOUN...COASTAL BAY...COASTAL FRANKLIN...COASTAL GULF...
INLAND BAY...INLAND FRANKLIN...INLAND GULF...LIBERTY.
RED FLAG WARNING THROUGH 8 PM EDT /7 PM CDT/ THIS EVENING FOR
THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...GADSDEN...
HOLMES...INLAND BAY...INLAND FRANKLIN...INLAND GULF...INLAND
JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND WALTON...
JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON...WASHINGTON.
GM...NONE.
&&
AVIATION/FIRE WX...GODSEY
LONG TERM...CAMP
REST OF DISCUSSION...WOOLHazardous weather outlook, Jun 15, 3:36 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 436 AM EDT WED JUN 15 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-161100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 436 AM EDT WED JUN 15 2011 /336 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... RECORD HIGH TEMPERATURES ABOVE 100 DEGREES ARE LIKELY TODAY IN MANY LOCATIONS. HEAT INDICES ARE EXPECTED TO BE AROUND 110 IN AREAS OF THE FLORIDA PANHANDLE GENERALLY WEST OF TALLAHASSEE WHERE A HEAT ADVISORY IS IN EFFECT. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. ALTHOUGH COVERAGE IS NOT EXPECTED TO BE WIDESPREAD...THE STORMS THAT DO MANAGE TO DEVELOP HAVE THE POTENTIAL TO BE STRONG WITH GUSTY WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ABOVE AVERAGE TEMPERATURES ARE EXPECTED TO CONTINUE. HIGH TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S TO NEAR 100 DEGREES EACH AFTERNOON WITH MAXIMUM AFTERNOON HEAT INDICES NEAR OR ABOVE 100. THE BEST CHANCE OF RAINFALL LOOKS LIKE THURSDAY ALTHOUGH ACTIVITY WILL BE SCATTERED AND NOT WIDESPREAD. A FEW STRONG STORMS COULD ALSO OCCUR ON THURSDAY WITH GUSTY WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY...BUT SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF STRONG WINDS OR HAIL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:26 AM CDT | Red Flag Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more | 17 hr |
| Jun 15, 3:45 PM CDT | Special Weather Statement | TAE | Leon | 45 min |
| Jun 15, 4:27 PM CDT | Special Weather Statement | TAE | Wakulla | 33 min |
| Jun 15, 5:01 PM CDT | Special Weather Statement | TAE | Leon, Wakulla | 59 min |
| Jun 15, 6:20 PM CDT | Special Weather Statement | TAE | Decatur, Grady, Seminole | 55 min |
| Jun 15, 6:55 PM CDT | Severe Thunderstorm Warning | TAE | Decatur | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.